Washington, 2003Wildfire in Washington, July 16, 2003
July 16, 2003 · NWS OTX · 1 event in 1 county or zone
1 wildfire, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1.0 million
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Jul 16, 1:30 PM PST, 22 minutes earlier.
Area forecast discussion, Jul 16, 1:30 PM PST, 22 minutes before
EASTERN WASHINGTON AND NORTH IDAHO AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WASHINGTON
230 PM PDT WED JUL 16 2003
.SYNOPSIS...A STRONG...YET DRY...UPPER LEVEL TROUGH OFF THE NORTHERN
TIP OF VANCOUVER ISLAND WILL TRACK INLAND TONIGHT...DRAGGING SLIGHTLY
COOLER AIR OVER THE CASCADES AND INTO EASTERN WASHINGTON. THE COOLER
AIR WILL DEPART THE AREA BY THE END OF THE WEEK AS A STRONG UPPER
LEVEL RIDGE REESTABLISHES ITSELF OVER THE PACIFIC NORTHWEST.
.DISCUSSION...
.TODAY THOROUGH SATURDAY...FORECAST IS RATHER BENIGN FOR POP AND
WEATHER. THE ONLY EXCEPTION WILL BE TONIGHT ACROSS THE BLUE
MOUNTAINS...PALOUSE AND LEWISTON AREA. CUMULUS DEVELOPMENT HAS
BEGUN ON THE WINDWARD SIDE OF THE BLUE MOUNTAINS IN CENTRAL OREGON.
THIS IS SIMILAR TO WHAT OCCURRED YESTERDAY...ALTHOUGH THE DYNAMICS
A BIT WEAKER. EVEN SO THUNDERSTORMS ARE A POSSIBILITY GIVEN THE
UPPER LEVEL LAPSE RATES IN THAT AREA. ADVECTION OF THIS ACTIVITY
COULD BRING IT INTO OUR CWA IN THE AFORE MENTIONED AREAS. THEREFORE
WILL LEAVE IN SLIGHT CHANCE WORDING FOR THE EARLY EVENING. OTHER
AREAS WILL SEE A PLEASANT NIGHT AS TEMPERATURES FILTER INTO THE AREA
AS THE UPPER LEVEL LOW MOVES JUST NORTH. FRIDAY AND SATURDAY WILL
SEE THE RIDGE BUILD BACK IN AS TEMPERATURES REBOUND. /LERICOS
.SUNDAY THROUGH WEDNESDAY...AS PER LATEST LONG TERM MODELS KEEP A
DRYING AND WARMING TREND THROUGH THE PERIOD. HOWEVER ON MONDAY AND
TUESDAY IT APPEARS THAT SOME REMNANT SLIVERS OF MOISTURE FROM
TROPICAL DEPRESSION CLAUDETTE MOVES NORTHWARD FROM THE SOUTH AND
POSITIONS ITSELF ON THE WEST SIDE OF THE BUILDING RIDGE AXIS OVER
THE INTER-MOUNTAIN WEST. RATHER THAN TO INTRODUCE WORDED WEATHER AT
THIS POINT IN TIME HAVE DEFAULTED TO PAINT MOUNTAIN AND LOWER
ELEVATIONS NEAR THE BLUE MTNS AND LEWISTON AREA WITH POPS BELOW TEN
PERCENT TO AT LEAST HAVE SOME TYPE OF TREND TO WORK WITH IF INDEED
NEW SOLUTIONS KEEP THIS TREND. OTHERWISE IT IS A CONTINUED HOT AND
DRY FORECAST WITH EITHER SUNDAY OR MONDAY BEING THE HOTTEST DAY.
PELATTI
...THE INFORMATION IN THIS PRODUCT CONCERNING WARNINGS AND FORECASTS
IS VALID ONLY AT THE TIME OF ISSUANCE. THE LATEST WARNING AND
FORECAST INFORMATION WILL BE FOUND IN THE APPROPRIATE PRODUCTS...
GEG 054/083/057/091/057/090 000000
COE 054/084/054/091/055/091 000000
PUW 052/085/053/091/052/087 200000
LWS 062/090/063/098/060/097 200010
CQV 051/088/052/091/053/093 0000--
SPT 050/082/050/093/052/092 000000
WWP 051/081/051/089/051/090 000000
MWH 054/090/057/096/058/092 000000
EAT 057/085/062/092/062/091 000000
OMK 053/089/057/094/057/091 0000--
.OTX...NONE.
Hazardous weather outlook, Jul 16, 4:22 AM PST, 9 hours 30 minutes before
IDZ001>004-026-027-WAZ031>038-041>044-171330-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
522 AM PDT WED JUL 16 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WASHINGTON AND NORTH IDAHO
.DAY ONE... TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Wildfire, Okanogan
- When
- July 16, 1:52 PM PST to 4:00 PM PST
- Where
- Okanogan County, Okanogan
- Property damage
- $1.0 million
- Reported by
- NEWSPAPER
- Coordinates
- 48.549, -119.741 (the zone’s center; the record gives no point)
A human caused fire on the north edge of the town of Okanogan during very dry summer conditions was fanned by estimated 35 mph wind gusts. The fire quickly spread to 300 acres in size and engulfed a residential subdivision. Six houses were destroyed and several others damaged. The blaze was finally brought under control by 125 firefighters, 45 engines and tenders as well as an airborne tanker and two helicopters.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in California, July 16 to 24, 200314 injured · $1.0 million · 2 events
- Wildfire in Montana, July 16 to 27, 2003$3.9 million · 1 event
- Flash Flooding and Hail in Georgia, July 16, 20031 injured · $1.1 million · 50 kt wind · 11 events
- Flood in Alaska, July 16 to 17, 2003$1.0 million · 1 event
- Tropical Storm in Texas, July 16, 2003$100,000 · 1 event
- Tropical Storm in Texas, July 16, 2003$70,000 · 1 event
- Hail and Damaging Winds in Virginia, July 16, 2003$37,000 · 50 kt wind · 6 events
- Tropical Storm and Flash Flooding in Texas, July 16 to 17, 2003$12,000 · 57 kt wind · 6 events
- Hail and Damaging Winds in Virginia, July 16, 200360 kt wind · 4 events
- Hail and Damaging Wind in Montana, July 16, 20031 in hail · 4 events
- Hail and Damaging Wind in North Carolina, July 16, 200358 kt wind · 2 events
- Hail and Damaging Wind in North Carolina, July 16, 2003$5,000 · 50 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5369700.